Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 143, NWS Morristown, TN

May 13, 2011Blount County, Cocke County, Sevier County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at May 13, 2011, 3:58 PM EDT for Blount County, Cocke County, Sevier County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2011, 3:58 PM EDT (19:58 UTC)
Expired
May 13, 2011, 4:45 PM EDT
In force
47 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Blount County, TN, Cocke County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 56 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 1:10 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WUUS54 KMRX 131958
SVRMRX
TNC009-029-155-132045-
/O.NEW.KMRX.SV.W.0143.110513T1958Z-110513T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
358 PM EDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLOUNT COUNTY IN EAST TENNESSEE...
  COCKE COUNTY IN EAST TENNESSEE...
  SEVIER COUNTY IN EAST TENNESSEE...

* UNTIL 445 PM EDT

* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF HARTFORD
  TO 14 MILES SOUTHWEST OF GATLINBURG...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  ELKMONT...HARTFORD AND ROUND MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND
SOUTHWEST VIRGINIA.

&&

LAT...LON 3549 8394 3551 8401 3556 8400 3555 8408
      3558 8411 3603 8302 3594 8289 3587 8289
      3577 8299 3578 8308 3576 8314 3572 8319
      3572 8324 3565 8330 3566 8334 3557 8349
      3556 8376 3547 8395
TIME...MOT...LOC 1957Z 249DEG 22KT 3589 8299 3562 8367

$$

17
2 follow-up statements
044 
WWUS54 KMRX 132018
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
418 PM EDT FRI MAY 13 2011

TNC009-029-155-132045-
/O.CON.KMRX.SV.W.0143.000000T0000Z-110513T2045Z/
COCKE TN-SEVIER TN-BLOUNT TN-
418 PM EDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR BLOUNT...SEVIER AND COCKE COUNTIES...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DEL RIO TO 6 MILES NORTHWEST
OF PITTMAN CENTER TO TOWNSEND...MOVING NORTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PIGEON FORGE AROUND 445 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND 
SOUTHWEST VIRGINIA.

&&

LAT...LON 3549 8394 3551 8401 3556 8400 3555 8408
      3558 8411 3603 8302 3594 8289 3587 8289
      3577 8299 3578 8308 3576 8314 3572 8319
      3572 8324 3565 8330 3566 8334 3557 8349
      3556 8376 3547 8395
TIME...MOT...LOC 2017Z 235DEG 22KT 3589 8304 3584 8343
          3567 8373

$$

17
371 
WWUS54 KMRX 132027
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
427 PM EDT FRI MAY 13 2011

TNC009-132037-
/O.CAN.KMRX.SV.W.0143.000000T0000Z-110513T2045Z/
BLOUNT TN-
427 PM EDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR BLOUNT COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND
SOUTHWEST VIRGINIA.

LAT...LON 3568 8366 3571 8371 3575 8371 3603 8302
      3594 8289 3592 8291 3587 8289 3577 8299
      3578 8308 3576 8316 3572 8319 3572 8324
      3565 8330 3566 8334 3557 8349 3556 8366
TIME...MOT...LOC 2027Z 235DEG 22KT 3592 8298 3587 8337
          3571 8367

$$

TNC029-155-132045-
/O.CON.KMRX.SV.W.0143.000000T0000Z-110513T2045Z/
COCKE TN-SEVIER TN-
427 PM EDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SEVIER AND COCKE COUNTIES...

AT 425 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DEL RIO 
TO 8 MILES NORTH OF PITTMAN CENTER TO WEARS VALLEY...MOVING 
NORTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PIGEON FORGE AROUND 445 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND
SOUTHWEST VIRGINIA.

&&

LAT...LON 3568 8366 3571 8371 3575 8371 3603 8302
      3594 8289 3592 8291 3587 8289 3577 8299
      3578 8308 3576 8316 3572 8319 3572 8324
      3565 8330 3566 8334 3557 8349 3556 8366
TIME...MOT...LOC 2027Z 235DEG 22KT 3592 8298 3587 8337
          3571 8367

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:25 PM EDT, 33 minutes earlier.

Area forecast discussion, May 13, 3:25 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
325 PM EDT FRI MAY 13 2011

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CURRENT SURFACE
ANALYSIS SHOWS A NORTHWEST-TO-SOUTHEAST ORIENTED QUASI-STATIONARY
FRONTAL BOUNDARY OVER SOUTHWEST VA AND NORTHEAST TN...WITH A LOW
PRESSURE SYSTEM OVER THE MID MS RIVER VALLEY. THIS LOW PRESSURE
SYSTEM IS PROGGED TO SLOWLY DRIFT ACROSS THE OHIO RIVER VALLEY
THROUGH SUNDAY NIGHT...WITH ITS ASSOCIATED UPPER-LEVEL LOW LINGERING
OVER THE TN RIVER VALLEY THROUGH THE WEEKEND. AS A RESULT...EXPECT A
WET PERIOD THROUGH SUNDAY NIGHT...WITH SCATTERED CONVECTION
DEVELOPING EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING
HOURS. MODELS INDICATE THAT A MARGINALLY TO POTENTIALLY MODERATELY
UNSTABLE AIR MASS WILL DEVELOP OVER THE FORECAST AREA SATURDAY
AFTERNOON AND EVENING...WITH ANOTHER POTENTIAL FOR SOME SEVERE
WEATHER (DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL).
THE COLD FRONT ASSOCIATED WITH THIS LOW PRESSURE SYSTEM SHOULD MOVE
THROUGH THE FORECAST AREA SATURDAY AFTERNOON...WITH MOSTLY SCATTERED
SHOWERS EXPECTED BEHIND THE FRONT FOR SUNDAY AND SUNDAY NIGHT. AS FOR
TEMPS...GFS AND NAM GUIDANCE NUMBERS ARE IN GOOD AGREEMENT WITH MINS
THROUGH SUNDAY NIGHT...AND LOOK REASONABLE. THERE ARE SOME
DISCREPANCIES WITH MAXES EACH DAY...SO WILL GENERALLY FOLLOW A
COMPROMISE BETWEEN THE TWO.

.LONG TERM (MONDAY THROUGH FRIDAY)...AN UPPER LOW PRESSURE SYSTEM
WILL CONTINUE BRING IN BANDS OF SCATTERED SHOWERS INTO THE MRX CWA
ON MONDAY. THE LOW WILL SLOWLY BEGIN TO PULL AWAY FROM THE AREA
MONDAY NIGHT AND TUESDAY...DECREASING THE CHANCE OF SHOWERS FROM
SOUTH TO NORTH. BY WEDNESDAY...WILL ONLY SEE A SLIGHT CHANCE OF
SHOWERS OVER FAR NORTHEAST LOCATIONS. AS THE LOW EXITS THE REGION...
WEAK RIDGING EXPECTED OVER THE AREA FOR A DRYING AND WARMING TREND
THURSDAY AND FRIDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN   62  78  56  70  51 /  60  60  40  30  30
KNOXVILLE AIRPORT, TN     62  78  55  70  51 /  60  70  60  40  40
OAK RIDGE, TN             61  78  56  70  51 /  60  70  60  40  40
TRI CITIES AIRPORT, TN    59  78  54  70  50 /  60  70  60  50  50
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DMG/MJB
Hazardous weather outlook, May 13, 1:20 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
120 PM EDT FRI MAY 13 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-141000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
120 PM EDT (1220 PM CDT) FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE SOUTHERN
APPALACHIAN REGION THIS AFTERNOON AND EVENING...WITH SOME STORMS
POSSIBLY BECOMING SEVERE WITH DAMAGING WINDS...LARGE HAIL AND
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLOW-MOVING LOW PRESSURE SYSTEM WILL KEEP SHOWERS AND THUNDERSTORMS
IN THE FORECAST THROUGH THE WEEKEND...ESPECIALLY DURING THE
AFTERNOONS AND EVENINGS. THE GREATEST COVERAGE SHOULD BE ON SATURDAY.

GIVEN THE TIME OF THE YEAR...A FEW STRONG TO SEVERE STORMS COULD
OCCUR WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. SOME LOCALLY
HEAVY RAINS COULD ALSO OCCUR WITH A FEW STORMS...LEADING TO THE
POTENTIAL FOR FLASH FLOODING. PERSONS LIVING NEAR FLOOD PRONE AND
LOW LYING AREAS SHOULD REMAIN ALERT OVER THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
AGAIN ON SATURDAY AFTERNOON AND EVENING.

DMG

In the hours before

Special weather statement, May 13, 1:02 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
102 PM EDT FRI MAY 13 2011

TNZ081>086-098>101-131800-
BLEDSOE TN-BRADLEY TN-HAMILTON TN-MARION TN-MCMINN TN-MEIGS
TN-NORTHWEST MONROE TN-RHEA TN-SEQUATCHIE TN-WEST POLK TN-
102 PM EDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR POLK...MONROE...MEIGS...MARION...
MCMINN...HAMILTON...BRADLEY...EXTREME SOUTHERN BLEDSOE...SEQUATCHIE
AND RHEA COUNTIES UNTIL 200 PM EDT/100 PM CDT/...

AT 1259 PM EDT/1159 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF ROCKWOOD TO 5 MILES EAST OF BRIDGEPORT...AND MOVING EAST AT
25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...DECATUR...
CHATTANOOGA...SWEETWATER...ATHENS...CLEVELAND...MADISONVILLE...
BENTON...SIGNAL MOUNTAIN...SODDY-DAISY...LOOKOUT MOUNTAIN...
HARRISON...CHARLESTON...ETOWAH...OLD WASHINGTON...PEAKLAND...TEN
MILE...RED BANK...SHADY GROVE...BIRCHWOOD AND MIDDLE VALLEY.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

DH
Local storm report, May 13, 1:41 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
141 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             ARTHUR                  36.55N 83.67W
05/13/2011  E1.00 INCH       CLAIBORNE          TN   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL OVER 5 MINUTES IN ARTHUR.
            REPORTED BY SPOTTER.

0108 PM     HAIL             5 SSW TAZEWELL          36.39N 83.61W
05/13/2011  E1.00 INCH       CLAIBORNE          TN   LAW ENFORCEMENT

            QUARTER SIZED HAIL FELL NEAR AND ALONG LONE MOUNTAIN
            ROAD. REPORTED BY DISPATCH.

&&

FERRELL
Special weather statement, May 13, 2:20 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
220 PM EDT FRI MAY 13 2011

NCZ060-TNZ067-068-071-072-084>087-100>102-131915-
BLOUNT SMOKY MOUNTAINS TN-BRADLEY TN-CHEROKEE NC-EAST POLK TN-LOUDON
TN-MCMINN TN-MEIGS TN-NORTHWEST MONROE TN-NW BLOUNT TN-ROANE
TN-SOUTHEAST MONROE TN-WEST POLK TN-
220 PM EDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR POLK...BLOUNT...MONROE...MEIGS...
MCMINN...BRADLEY...LOUDON...ROANE AND CHEROKEE COUNTIES UNTIL 315 PM
EDT...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SWEETWATER TO
RINGGOLD...AND MOVING NORTHEAST AT 30 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...CLEVELAND...
ATHENS...SWEETWATER...LOUDON...BENTON...MADISONVILLE...DUCKTOWN...
CHARLESTON...ETOWAH...PAINT ROCK...FLINT SPRINGS...RICEVILLE...GAP
SPRINGS...CONASAUGA...WATERVILLE...CALHOUN...BIG FROG MOUNTAIN...
TASSO...PARKSVILLE AND NIOTA.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

17
Special weather statement, May 13, 2:26 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
226 PM EDT FRI MAY 13 2011

TNZ040>043-045-131915-
COCKE SMOKY MOUNTAINS TN-NORTHWEST COCKE TN-NORTHWEST GREENE
TN-SOUTHEAST GREENE TN-UNICOI TN-
226 PM EDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR GREENE...COCKE AND UNICOI
COUNTIES UNTIL 315 PM EDT...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF HOT SPRINGS...OR 14 MILES
SOUTHEAST OF NEWPORT...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 40 MPH
ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS
OFEXTREME EASTERN COCKE...GREENE AND UNICOI COUNTIES.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

DH
Special weather statement, May 13, 2:37 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
237 PM EDT FRI MAY 13 2011

TNZ068-069-071-073-131945-
KNOX TN-LOUDON TN-NORTH SEVIER TN-NW BLOUNT TN-
237 PM EDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...SEVIER...KNOX AND LOUDON
COUNTIES UNTIL 345 PM EDT...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FARRAGUT...OR 8 MILES NORTHWEST OF ALCOA...
MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ALCOA...KNOXVILLE...
BEARDEN...LAKE FOREST...SEYMOUR...KIMBERLIN HEIGHTS...MASCOT...
MCMAHAN AND MALONEYVILLE.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

DH
Special weather statement, May 13, 3:05 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
305 PM EDT FRI MAY 13 2011

TNZ068-071-072-086-087-131945-
BLOUNT SMOKY MOUNTAINS TN-LOUDON TN-NORTHWEST MONROE TN-NW BLOUNT
TN-SOUTHEAST MONROE TN-
305 PM EDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...MONROE AND LOUDON
COUNTIES UNTIL 345 PM EDT...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF MADISONVILLE...MOVING NORTHEAST
AT 30 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARYVILLE...EAGLETON
VILLAGE...CITICO BEACH...GREENBACK...TALASSEE...CLOVER HILL...HAPPY
VALLEY...CADES COVE...WALLAND...TOWNSEND AND WILDWOOD.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

MJB

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 12:55 PM EDTSevere Thunderstorm WarningMRXClaiborne, Hancock, Union65 min
May 13, 1:28 PM EDTSevere Thunderstorm WarningMRXBradley, McMinn, Polk47 min
May 13, 2:09 PM EDTSevere Thunderstorm WarningMRXHancock, Hawkins66 min
May 13, 2:33 PM EDTSevere Thunderstorm WarningMRXBradley, McMinn, Polk42 min
May 13, 2:51 PM EDTSevere Thunderstorm WarningMRXGreene, Hawkins, Sullivan, Washington54 min
May 13, 3:41 PM EDTSevere Thunderstorm WarningMRXCarter, Greene, Sullivan, Unicoi, Washington64 min
May 13, 4:10 PM EDTSevere Thunderstorm WarningMRXCarter, Johnson, Sullivan, Unicoi65 min
May 13, 5:07 PM EDTSevere Thunderstorm WarningMRXCocke, Greene26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.